Idaho, 2012

Wildfire in Idaho, June 21 to 22, 2012

June 21 to 22, 2012 · NWS PIH · 1 event in 1 county or zone

A 385 acre fire developed just east of Dubois on June 21st. It was under control by the afternoon of June 22nd.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A 385 acre fire developed just east of Dubois on June 21st. It was under control by the afternoon of June 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 21, 1:19 PM MST, 41 minutes earlier.

Area forecast discussion, Jun 21, 1:19 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
219 PM MDT THU JUN 21 2012

.DISCUSSION...UPPER LOW AMPLIFYING OFF PACIFIC COAST AS ADVERTISED
PER WV SAT IMAGERY. RIDGE CONTINUES TO BUILD ACROSS THE GREAT
BASIN WITH LITTLE CLOUD COVER OVER EASTERN IDAHO PER VIS/IR
IMAGERY. WEAK CU FIELD MAINLY OVER SOUTHWEST IDAHO IS RESPONSE TO
MINOR SHORTWAVE PUSHING NORTHEAST INTO RIDGE AXIS FROM NEVADA.
SHORTWAVE CURRENTLY OVER NORTHERN CALIFORNIA PROGGED TO EJECT
ACROSS THE CENTRAL MOUNTAINS TONIGHT/FRIDAY. ENOUGH
ENERGY/MOISTURE AVAILABLE TO SUPPORT WEAK POPS MAINLY AFTER
MIDNIGHT. SURFACE LOW PUSHES NORTH INTO THE REGION ASSOCIATED WITH
THE SHORTWAVE WITH INCREASED MID LEVEL SUPPORT. WINDS ESPECIALLY
AT HIGHER ELEVATIONS IN SOUTHEAST CORNER SHOULD BE ELEVATED WITH
SUPPORT FROM 30+KT 700MB WINDS. NEXT SHORTWAVE ARRIVES EARLY
SATURDAY BUT WITH LESS MOISTURE AND WEAKER SURFACE SUPPORT.

BY SUNDAY...MOISTURE PULLS NORTH THROUGH THE GREAT BASIN INTO
NORTHERN UTAH THOUGH MODELS DIFFER IN PROGRESSION SPEED. HAVE
MAINTAINED LOW END POPS MOST HIGHER ELEVATION AREAS SUNDAY THROUGH
MONDAY. UPPER LOW BEGINS TO EJECT NORTHEAST THROUGH THE INLAND
PACNW LATE MONDAY THROUGH TUESDAY. ECMWF REMAINS SLOWEST MODEL
KEEPING UPPER LOW NEAR WASHINGTON STATE LATE TUESDAY WHILE THE
REMAINDER OF THE MEDIUM RANGE SOLUTIONS KICK LOW FURTHER NORTHEAST
BY THEN. EITHER WAY...BULK OF MOISTURE SHOULD REMAIN OUTSIDE OF
EASTERN IDAHO FORECAST AREA. WILL MAINTAIN WEAK POPS THROUGH
TUESDAY FOR UNCERTAINTY IN SYSTEM TRACK AND MOISTURE PLUMES. DMH

&&

.AVIATION...WV IMAGERY SHOWING CYCLONIC ROTATION LIFTING TOWARDS THE
CALIFORNIA COAST. THIS ROTATION WILL WEAKEN AS IT LIFTS ACROSS
NEVADA AND CENTRAL IDAHO TOMORROW...BUT MAY BE ENOUGH TO CAUSE A FEW
SHOWERS IN THE CENTRAL MOUNTAINS TOMORROW MORNING. MODELS ARE
KEEPING THE ACTIVITY WEST OF KSUN AT THIS TIME. OTHERWISE...VFR
CONDITIONS WITH RELATIVELY LIGHT WINDS ARE EXPECTED.  HINSBERGER

&&

.FIRE WEATHER...MODELS CONTINUING THE THEME OF AN AMPLIFIED PATTERN
WITH A DEEP TROUGH ALONG THE WEST COAST AND UPPER RIDGING BUILDING
FROM THE GREAT PLAINS WELL INTO CANADA. INITIALLY...THIS WILL RESULT
IN A DRY SOUTHWESTERLY FLOW OVER SOUTHEAST IDAHO. MODELS CONTINUE
KEEPING WINDS JUST BELOW RED FLAG CRITERIA FOR FRIDAY AND SATURDAY
OVER THE UPPER SNAKE PLAIN. BY SUNDAY...A MORE PRONOUNCED SOUTHERLY
FLOW WILL INTRODUCE OUR FIRST EXPOSURE TO MONSOONAL MOISTURE. THIS
WILL LIKELY RESULT IN DRY THUNDERSTORMS INITIATING MAINLY OVER THE
CARIBOU HIGHLANDS MONDAY AFTERNOON.  HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 21, 4:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUN 21 2012

IDZ017>025-031-032-221100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Upper Snake Highlands

When
June 21, 2:00 PM MST to June 22, 3:00 PM MST
Where
Upper Snake Highlands forecast zone
Reported by
Park/Forest Service

A 385 acre fire developed just east of Dubois on June 21st. It was under control by the afternoon of June 22nd.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2012Every state in 2012This day in weather historyWarnings in Idaho, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394510.